MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF

MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF
Model Number 14,00002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
While drilling the central hole for the baseplate component, the k-wire fractured.The broken fragment could not be retrieved, and the surgeon decided to leave the fragment in the patient.The surgery was prolonged by about 30 minutes.
 
Additional Manufacturer Narrative
Batch review performed on 23 feb 2026.Instrument lot 2532556: (b)(4) items manufactured and released on 22 dec 2025.Expiration date: 10 dec 2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Mat 82418:(b)(4) items manufactured and released 23 july 2025.To date, two similar events have been reported on the same lot during the period of review.Clinical evaluation by our clinical affair department.During drilling of the central hole for the baseplate component, the kwire fractured.It was not possible to remove the broken fragment, so the surgeon left it in the patient.Since the evaluation was performed in only one projection, a complete assessment cannot be made from this single view.In any case, it appears reasonable to assume that both the fragments and the kwire remain inside the bone.The instrument is made of surgical grade stainless steel, but it is not approved for long term implantation.Therefore, secondary adverse events cannot be completely excluded.Nevertheless, it is understandable that attempting to retrieve the fragment would have been demanding.Root cause: based on the available information, no definitive root cause can be identified.The device history record review did not reveal any manufacturing-related issues.The breakage is most likely attributable to intraoperative factors (e.G., bone quality, drilling angle, bending/redirection, axial or torsional forces, surgical handling).There is no objective evidence of a manufacturing, material, or design defect.However, the information available is insufficient to conclusively confirm or exclude any specific cause.
 
Additional Manufacturer Narrative
Batch review performed on 23 feb 2026.Instrument lot 2532556: 75 items manufactured and released on 22 dec 2025.Expiration date: 10 dec 2030.No anomalies found related to the problem.To date, 31 items of the same lot have been sold with no similar reported event during the period of review.Mat 82418: 962 items manufactured and released 23 july 2025.To date, two similar events have been reported on the same lot during the period of review.Conclusions: based on the available information, no definitive root cause can be identified.The device history record review did not reveal any manufacturing-related issues.The breakage is most likely attributable to intraoperative factors (e.G., bone quality, drilling angle, bending/redirection, axial or torsional forces, surgical handling).There is no objective evidence of a manufacturing, material, or design defect.Additionally, r&d performed mechanical tests on both disposable and reusable k-wires.In no cases were we able to replicate the reported breakage; only wire deformation was observed when the wire was intentionally used improperly.Under normal use conditions, no breakage occurred.However, the information available is insufficient to conclusively confirm or exclude any specific cause.Correction/additional information: - d4 - h5 - h8 - batch review and conclusions.

Brand Name
SHOULDER INSTRUMENTS
Common Device Name
K-WIRE Ø2.5 X 200MM - SF
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24494908
Report Number3005180920-2026-00169
Device Sequence Number12035069
Product Code LXH
UDI-Device Identifier07630971259171
UDI-Public07630971259171
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14,00002
Device Lot Number2532556
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale